New-onset third-degree atrioventricular block because of autoimmune-induced myositis under treatment with anti-programmed cell death-1 (nivolumab) for metastatic melanoma

    loading  Checking for direct PDF access through Ovid

Abstract

There has been considerable progress in treating malignant melanoma over the last few years. The immune-checkpoint-inhibitors nivolumab and pembrolizumab have been approved by the Food and Drug Administration in 2014 for the therapy of metastatic melanoma. Anti-programmed cell death-1-blocking antibodies are known to cause immune-related adverse events. Physicians should be aware of common and rare side effects and pay attention to new ones. We therefore report a severe and life-threatening side effect of anti-programmed cell death-1 immunotherapy with nivolumab that has not been previously reported: the development of a third-degree atrioventricular block. After a second infusion with nivolumab, our patient developed a troponin I-positive and autoantibody-positive myositis and a few days later a new-onset third-degree atrioventricular block. This is most likely because of an autoimmune-induced myositis with a cardiac impairment in terms of a myocarditis, which led to an impairment of the conduction of cardiac electrical stimuli.

Related Topics

    loading  Loading Related Articles